MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Codes Obstruction of Flow (2423); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a nc emerge mr balloon catheter.The balloon was tightly folded, and there was blood in the wire lumen (shaft).Analysis of the tip, inner/outer shaft, port weld/exit notch and hypotube included microscopic and visual inspection.Inspection revealed numerous kinks in the hypotube, the device tip was missing/separated with the area damaged, and inner shaft damage (stretched and buckling).Inspection of the rest of the device found no other damage or defects.The wire used in the procedure was not returned for analysis, so a test wire was used for device to device testing.The wire could not be loaded into the distal tip area due to the damaged/separated material.The wire was then loaded into the port weld/exit notch and was able to be advanced in the wire lumen/shaft for a length of 20 cm and then stopped.The wire stopped advancing at the observed area of shaft stretching/buckling.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2021.It was reported that difficulty to load wire and obstruction within device were encountered.The 70% stenosed target lesion was located in a calcified vessel.A 3.50mm x 20mm nc emerge balloon catheter was selected for use but there seemed to be something blocking the lumen on the tip of the balloon and was unable to put the balloon onto the wire at all.The device was never entered into the patient's body.However, device analysis revealed a tip detachment/separated.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11334436
Report Number2134265-2021-01357
Device Sequence Number823284
Product Code LOX
UDI-Device Identifier08714729846673
UDI-Public08714729846673
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0026056008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2021
Initial Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1